Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 28, 2008, 2:26 PM CDT for Waupaca County, Waushara County, Winnebago County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 28, 2008, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:35 PM CDT | HAIL 0.75 | 5 Se Wautoma, WI | |
| Jun 28, 3:06 PM CDT | HAIL 0.25 | Weyauwega, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 281926
SVRGRB
WIC135-137-139-282015-
/O.NEW.KGRB.SV.W.0049.080628T1926Z-080628T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUSHARA COUNTY IN CENTRAL WISCONSIN...
NORTHWESTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
SOUTHERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 315 PM CDT
* AT 224 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST
OF REDGRANITE...OR 8 MILES NORTH OF BERLIN...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
WAUTOMA...PLAINFIELD...NEW LONDON...LAKE POYGAN AND FREMONT
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4424 8922 4447 8873 4399 8874 4398 8960
4424 8957
TIME...MOT...LOC 1926Z 248DEG 26KT 4408 8896
$$
EB3 follow-up statements
000
WWUS53 KGRB 281940
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT SAT JUN 28 2008
WIC135-137-139-282015-
/O.CON.KGRB.SV.W.0049.000000T0000Z-080628T2015Z/
WAUSHARA-WINNEBAGO-WAUPACA-
237 PM CDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN WAUPACA...NORTHWESTERN WINNEBAGO AND WAUSHARA
COUNTIES...
AT 233 PM...DOPPLER RADAR CONTINUED TO INDICATE SEVERAL SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED NEAR SILVER LAKE...WAUTOMA AND SAXEVILLE...AND MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRING LAKE...WILD ROSE...LOHRVILLE...REDGRANITE...
AURORAVILLE...SAXEVILLE...BORTH...LIND CENTER...WEST
BLOOMFIELD...WHITE LAKE...AND READFIELD.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4424 8922 4447 8873 4399 8874 4398 8960
4424 8957
TIME...MOT...LOC 1937Z 240DEG 25KT 4402 8920
$$000
WWUS53 KGRB 281949
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CDT SAT JUN 28 2008
WIC135-137-139-282015-
/O.CON.KGRB.SV.W.0049.000000T0000Z-080628T2015Z/
WAUSHARA-WINNEBAGO-WAUPACA-
247 PM CDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN WAUPACA...NORTHWESTERN WINNEBAGO AND WAUSHARA
COUNTIES...
AT 246 PM...DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORMS WERE LOCATED NEAR
REDGRANITE...3 NORTTEAST OF SAXEVILLE AND PLAINFIELD. THE STORMS
WERE MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AURORAVILLE...SAXEVILLE...PINE RIVER...POY SIPPI...EUREKA...
BORTH...LIND CENTER...WEST BLOOMFIELD...TUSTIN...ZITTAU...WHITE
LAKE...WEYAUWEGA...OMRO...AND LAKE POYGAN.
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4424 8922 4447 8873 4399 8874 4398 8960
4424 8957
TIME...MOT...LOC 1947Z 240DEG 25KT 4405 8912
$$000
WWUS53 KGRB 282012
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT SAT JUN 28 2008
WIC135-137-139-282021-
/O.EXP.KGRB.SV.W.0049.000000T0000Z-080628T2015Z/
WAUSHARA-WINNEBAGO-WAUPACA-
311 PM CDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUPACA...
NORTHWESTERN WINNEBAGO AND WAUSHARA COUNTIES WILL EXPIRE AT 315 PM
CDT...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WINNEBAGO COUNTY.
LAT...LON 4424 8922 4447 8873 4399 8874 4398 8960
4424 8957
TIME...MOT...LOC 2011Z 240DEG 25KT 4413 8892
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:27 AM CDT, 10 hours 59 minutes earlier.
Area forecast discussion, Jun 28, 3:27 AM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 327 AM CDT SAT JUN 28 2008 .SHORT TERM...TODAY THROUGH SUNDAY DRY SLOT WORKING INTO NORTHEAST WISCONSIN EARLY THIS MORNING. MUCH OF THE LOW LEVEL MOISTURE HAS SCOURED OUT SOUTH OF HIGH 29. TO THE NORTH...LOW CLOUDS AROUND ONE THOUSAND FEET WERE NOTED. IMPRESSIVE UPPER LOW EXPECTED TO SWING ACROSS THE FORECAST AREA TODAY. EVEN AT THIS HOUR...SHOWERS WERE NOTED UNDER THE UPPER LOW ACROSS THE EASTERN DAKOTAS. FOR TODAY...MOISTURE WILL BEGIN TO WORK INTO THE WEST THIS MORNING...AND ACROSS THE EAST THIS AFTERNOON. HAVE TRENDED A SMALL CHANCE OF SHOWERS THIS MORNING ACROSS THE WEST...MAINLY FOR THE LATE MORNING HOURS. CONTINUED NUMEROUS DEPICTION/WORDING FOR THIS AFTERNOON. MODIFIED SOUNDINGS CONTINUE TO SHOW SOME POTENTIAL FOR GUSTY WINDS DUE TO EVAPORATIVE COOLING DURING THE EARLY TO MID AFTERNOON HOURS AS COLUMN BEGINS TO SATURATE. LIKE LAST WEEKEND...HAIL WILL BE THE MAIN ISSUE FOR TODAY. MODELS CONTINUE TO SHOW LIFTED INDICIES DROPPING TO -5 C WITH CAPES OF 500 TO 1000 J/KG. MAY STILL NEED TO WORRY ABOUT LOW TOPPED SUPER CELLS THAT COULD GENERATE FUNNEL CLOUDS AND POSSIBLY A WEAK TORNADO. SPC HAS THE SOUTHERN PORTION OF THE FORECAST AREA IN A SLIGHT RISK FOR THIS AFTERNOON. MORE FOCUS WITH LEAD SHORTWAVE WITH UPPER LOW AND THE POTENTIAL FOR SOME HEATING THIS MORNING MAY CAUSE A FEW STORMS IN THIS AREA TO PRODUCE THREE QUARTER INCH HAIL. THE UPPER LOW WILL CONTINUE TO SLOWLY PUSH EAST OF THE AREA TONIGHT INTO SUNDAY. PIECES OF ENERGY ROTATING AROUND THE UPPER LOW COULD TRIGGER SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORMS AFTER MIDNIGHT TONIGHT INTO SUNDAY AFTERNOON. AM EXPECTING SOME PARTIAL SUNSHINE ON SUNDAY...THEREFORE DID RAISE MAXIMUM TEMPERATURES A FEW DEGREES ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. THE BIG PICTURE HAD THE 500MB LOW AND SURFACE LOW DEPARTING THE REGION EARLY IN THE WEEK. THERE MAY STILL BE SOME SHOWERS LEFT SUNDAY EVENING...BUT THEY SHOULD BE DONE BY 06Z. SURFACE HIGH PRESSURE AND AN UPPER RIDGE WILL PROVIDE SOME DRY WEATHER. UNTIL THE MIDDLE OF THE WEEK WHEN A FRONT PUSHES SOUTH INTO WISCONSIN. THE FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY NIGHT BUT THUNDER IS LESS LIKELY ACROSS THE NORTHERN PART OF THE CWA...FARTHER NORTH OF THE FRONT. LOOKS LIKE A WARMING TREND FOR THE EARLY PART OF THE WEEK WITH WARM ADVECTION UNTIL THE COLD FRONT REACHES THE AREA. SO HAVE GONE WITH WARMER MAX TEMPERATURES. && .AVIATION...UPPER LEVEL DISTURBANCE WILL SWING ACROSS WISCONSIN THIS AFTERNOON. THERE IS A CHANCE OF SHOWERS THIS MORNING FOR LOCATIONS WEST OF IRON MOUNTAIN TO WAUTOMA LINE. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON WITH PRIME HEATING AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA. FORECAST/MODIFIED SOUNDINGS SUGGEST SOME OF THE STORMS IN THE EARLY TO MIDDLE AFTERNOON HOURS MAY PRODUCE GUSTY WINDS. MAIN THREAT THIS AFTERNOON WILL BE HAIL... GENERALLY SHOULD BE FROM PEA SIZE UP TO AROUND A HALF INCH. A FEW STORMS SOUTH OF GREEN BAY TO WAUSAU LINE COULD POSSIBLY PRODUCE HAIL UP TO THREE QUARTERS OF AN INCH. MVFR CEILINGS AND VISIBILITIES EXPECTED IN THE THUNDERSTORMS. THE SHOWERS AND STORMS WILL LINGER INTO THE EVENING HOURS. AS THE UPPER LOW MOVES SLOWLY EAST OF THE AREA LATER TONIGHT INTO SUNDAY...WEAK DISTURBANCES WILL PIN WHEEL AROUND THE UPPER LOW. TIMING THE SHOWERS IN THE TAF WILL BE HARD BASED ON THE DIFFERENT MODEL SOLUTIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/MG
Hazardous weather outlook, Jun 28, 12:55 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1255 PM CDT SAT JUN 28 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1255 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING AND OVERNIGHT. THESE STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE OF NEXT WEEK. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF THOSE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAIL MORE THAN A HALF INCH IN DIAMETER OR WIND GUSTS OVER 40 MPH SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-291100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1255 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS THIS AFTERNOON AND THIS EVENING. SOME OF THE COULD PRODUCE FREQUENT CLOUD TO WATER LIGHTNING STRIKES...AND WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY...BUT ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE OF NEXT WEEK. IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE.
In the hours before
Local storm report, Jun 28, 12:36 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1236 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL 7 NNE ALMOND 44.35N 89.35W
06/28/2008 E0.75 INCH PORTAGE WI TRAINED SPOTTER
&&
PATHLocal storm report, Jun 28, 12:57 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1257 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 5 S WAUPACA 44.27N 89.06W
06/28/2008 E0.75 INCH WAUPACA WI TRAINED SPOTTER
&&
PATHLocal storm report, Jun 28, 1:01 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
101 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 5 S WAUPACA 44.27N 89.06W
06/28/2008 E0.75 INCH WAUPACA WI TRAINED SPOTTER
&&
PATHLocal storm report, Jun 28, 1:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
154 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 NW APPLETON 44.27N 88.41W
06/28/2008 M0.50 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
JKLLocal storm report, Jun 28, 2:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
201 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 5 N KESHENA 44.95N 88.63W
06/28/2008 E0.75 INCH MENOMINEE WI LAW ENFORCEMENT
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:58 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 35 min |
| Jun 28, 1:22 PM CDT | Special Marine Warning | GRB | 25 min | |
| Jun 28, 1:26 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 49 min |
| Jun 28, 1:44 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 46 min |
| Jun 28, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 34 min |
| Jun 28, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 22 min |
| Jun 28, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 29 min |
| Jun 28, 2:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 48 min |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 35 min |
| Jun 28, 3:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.